Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Quad Pill/Stribild Questions

<< < (7/7)

Miss Philicia:
Eiffel, you might want to start you own thread so that you can get more answers. As it is you are diving midstream in someone else's thread, which is kind of bad netetiquette though I understand you are new to using a web forum. But welcome and once you start your own thread we'll be more than happy to discuss your issues.

oksikoko:
Hey, Robby! I'm so glad to have finally met other people on Stribild... Thanks for posting this question. It's the first ARV I've been on (diagnosed 11/20/2012) except for a month of PEP therapy years ago. As with most of the people here, I haven't had any terrible side effects - other than the fact that so few people, doctors and nurses included, had even heard of it when I started! ;)

Everyone else that I've known who's positive has been on Atripla, and they have to take it right before bed because of the Sustiva. I have to take Stribild around noon, because it makes me a little manic (lots of thoughts all at once, have to clean, have to walk, have to do anything, but have to do something, preferably fast). It calms down after a few hours, but once or twice it's kept me up overnight and into the next day. I don't mind; I get a lot done in those hours and with no illicit drugs. ;) I assume this will pass eventually.

I blame the cobicistat (with absolutely no evidence, mind you), but Stribild also seems to make me hyper-sensitive to other chemicals. If I have one coffee, it feels like I had a few pots of it. A glass of orange juice feels the same as it would if I had eaten a whole bag of Halloween candy.

I hope to stay on it, but I'm concerned about kidney damage. It seems (I'm still learning, though, so 'grain of salt') that each of the components is a kidney threat on its own, so the combination sounds risky to say the least. Again, it's mostly the cobicistat that concerns me. It's (apparently) a particularly strong enzyme inhibitor. I had one incident the other day where I felt really sharp pain in my kidney area - like nothing I've ever felt, maybe about a 4 out of 5 on the pain scale. It went on for about 4 hours, but not non-stop, luckily. I'm in between doctors right now because of insurance stuff, but that should be cleared up next week, and I'll be able to get that checked out. I'll post here if it turns out to be an issue, since it's the kind of info I would've liked to have had  beforehand. ;)

The only other sticking point is the cost, but HIV isn't cheap no matter what, I suppose. While this insurance stuff is worked out, Gilead (makers of Stribild) put me in the patient assistance program. But it was pretty tense when I got down to two pills with no prescription in the pipeline... It seems a little early in the process to already be having pill crises. Yikes.

I read what I can, but there really should be a class on all of this. Or maybe I'm more interested in the pharmacopoeia than I should be. Before my diagnosis, I had really only heard of AZT, Kaletra, Atripla, Sustiva, maybe one or two others. Interesting stuff.

NYCguy:

--- Quote from: Ann on January 18, 2013, 10:39:25 AM ---I never meant to imply that everyone has hiv related gut issues.

What I was getting at is that many people are too quick to immediately blame the meds without considering that something else may be at play, including hiv itself.

Other things to look into are the various bacterial and parasitic gut infections that may be the cause. (particularly when one is partial to salad tossing)

--- End quote ---

I realize this is MONTHS later... been a busy spring.  Just wanted to say thanks for the clarification Ann and point well taken.  And regarding 'tossing the salad' I've had parasite issues a few times and it is often tricky to tell if it's really something worth going to the doc for or just a run-of-the-mill bout of the runs... 
But it's worth checking if you are having issues and you like 'salad' - even a little - since they are easy to get but also easy to get rid of with treatment.  And I might add I've been avoiding that particular activity lately for just that reason.  But then again, we do need our vegetables...

darryaz:

--- Quote from: NYCguy on March 18, 2013, 03:25:27 PM ---But then again, we do need our vegetables...

--- End quote ---

THIS is why I participate in the Forum.  Some of these folks make me ROTFL!!!!!

THANK YOU NYCguy!!!!!!

Ann:

--- Quote from: NYCguy on March 18, 2013, 03:25:27 PM ---
Just wanted to say thanks for the clarification Ann and point well taken. 


--- End quote ---

You're welcome. I deal with hiv related gut issues, but it only became "official" in my medical records once we had exhausted every other possible cause.

I tried:

Dietary changes: 1) Eating a very basic diet - sometimes known as a "stone-age diet" - totally cutting out processed foods, dairy, gluten etc, for at least a month (I did two) and then slowly adding in other foods.

2) Following diets for IBS and other food-related ailment sufferers. Nothing made a change.

Testing: Blood tests, countless stool samples, more blood tests. More stool samples; oh joy. Nada. These tests were ongoing for the two years or so while I tried dietary adjustments.

Control: 1) One or two (or 3?) drugs used in IBS, the names of which I can't for the life of me recall. Did nothing.

2) Immodium (aka loperimide) made me feel constantly car-sick (throwing up would have been a relief), did nothing to help the cramping and gave me combined diarrhea and constipation. Don't ask. It ain't pretty.

3) Dihydrocodeine. It works - for me. (I am NOT advocating it for everyone/anyone.) Very little diarrhea, no cramping (used to be a huge issue), and no constipation. I've used the same dosage for years, despite some doctors claiming my tolerance would rise and I'd become nothing more than a junkie. Proved those judgemental freaks wrong. :)

Navigation

[0] Message Index

[*] Previous page

Go to full version